Florida, 2012

Wildfire in Florida, May 5, 2012

May 5, 2012 · NWS JAX · 1 event in 1 county or zone

A wildfire was near Moss Bluff in Marion County.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A wildfire was near Moss Bluff in Marion County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 5, 8:45 AM EST, 2 hours 36 minutes earlier.

Area forecast discussion, May 5, 8:45 AM EST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
945 AM EDT SAT MAY 5 2012

...HOT AND MAINLY DRY WITH TEMPS INTO THE LOWER/MIDDLE 90S TODAY...

.SHORT TERM...NOT MUCH CHANGE IN THE FORECAST WITH MAINLY DRY AND
HOT TEMPS EXPECTED THIS AFTERNOON. VERY WEAK WESTERLY FLOW EXPECTED
IN THE LOWER LEVELS WHILE A MID LEVEL RIDGE WILL BUILD OVER THE
REGION TODAY. THIS WILL ALLOW FOR BOTH ATLC/GOMEX SBRZ FRONTS TO
MOVE INLAND. MORNING SOUNDINGS SUPPORTING PRECIPITABLE WATER AMOUNTS
OF 1 TO 1.5 INCHES...THIS COMBINED WITH THE WEAK SUBSIDENCE FROM
RIDGING ALOFT SHOULD KEEP RAIN CHANCES ALONG THE SBRZ FRONTS LESS
THAN 20 PERCENT AND WILL KEEP THE SILENT 10% IN THE FORECAST FOR
NOW. SLIGHTLY DEEPER MOISTURE WITH PRECIP WATER AMOUNTS CLOSER TO
1.50 INCHES ALONG THE ALTAMAHA RIVER BASIN WILL LEAD TO POSSIBLE 20%
COVERAGE OF POP-UP TSTM ACTIVITY THERE IN SE GA. STORM MOTION WILL
BE SLOW AND ERRATIC BUT DEEPER CONVECTION WILL HAVE A SLOW DRIFT
TOWARD THE EAST AT 5-10 MPH. FULL SUN THIS MORNING WILL HELP BOOST
MAX TEMPS INTO THE LOWER/MIDDLE 90S IN MOST INLAND LOCATIONS BUT
HOLDING INTO THE MID/UPPER 80S ALONG THE COAST. THESE TEMPS WILL
PUSH CAPE VALUES INTO THE 2500 J/KG RANGE AND WITH COOL 500MB TEMPS
AT -10C ALOFT...ANY OF THE ISOLD TSTM ACTIVITY COULD BECOME STRONG
WITH HAIL/GUSTY WINDS. TONIGHT...ANY DIURNAL CONVECTION WILL SETTLE
DOWN QUICKLY AFTER SUNSET WITH ALL FOCUS TO ANY KIND OF MCS ACTIVITY
GOING ON ACROSS GEORGIA/CAROLINAS AHEAD OF APPROACHING BACK DOOR
FRONT AND THERE IS A SLIGHT CHANCE SOME OF THAT CONVECTION COULD
IMPACT SE GA LATER TONIGHT...BUT FOR NOW WILL KEEP FOCUS FOR A
SLIGHT RISK OF SVR STORMS WITH CONVECTION ON SUNDAY.

&&

.AVIATION...
VFR WITH SCATTERED CU FIELD THIS AFTERNOON. RAIN CHANCES TOO LOW TO
INCLUDE IN ONGOING FORECAST.

&&

.MARINE...
GENERAL SWLY FLOW AT 10-15 KNOTS THROUGH TONIGHT WITH COMBINED SEAS
OF 2 TO 4 FEET. LOW RISK OF RIPS AT THE BEACHES WITH BREAKERS IN THE
1-2 FT RANGE.

&&

.FIRE WEATHER...
MIN RH VALUES WILL BOTTOM OUT IN THE 35-40 PERCENT RANGE AND THE HOT
AND MAINLY DRY CONDITIONS WILL NOT HELP WITH THE DAILY LOCAL BRUSH
FIRES BEING REPORTED EACH AFTERNOON/EVENING.

&&

JCH/AW

.PREVIOUS DISCUSSION BELOW...

...VERY WARM TODAY WITH LITTLE RAIN CHANCES...

...SLIGHT RISK SEVERE STORMS SUNDAY...

...UNSETTLED WEATHER PATTERN EXPECTED NEXT WEEK WILL BRING MUCH
NEEDED RAINFALL...

.SHORT TERM...PATCHY MORNING FOG...SOME LOCALLY DENSE...MAY DEVELOP
ACROSS PORTIONS OF THE SUWANNEE RIVER VALLEY EARLY THIS MORNING
WHERE RAINFALL FELL YESTERDAY. MOSTLY SUNNY SKIES WILL PREVAIL THIS
MORNING WITH SOME AFTERNOON CUMULUS POPPING INLAND THIS AFTERNOON.
MID LEVEL SUBSIDENCE WILL KEEP POPS BELOW 15% ACROSS INLAND NE FL
TODAY...WITH ONLY A STRAY SHOWER POSSIBLE WITH THE SEA BREEZES. WILL
KEEP A LOW 15-20% CHANCE OF ISOLATED SHOWERS/STORMS NEAR THE
ALTAMAHA RIVER BASIN WHERE WEAKER MID LEVEL SUBSIDENCE WILL EXIST.
TEMPS WILL BE HOT WITH VALUES IN THE LOW TO MID 90S INLAND...TO
MID/UPPER 80S COAST. TONIGHT TEMPS WILL COOL INTO THE MID/UPPER 60S
UNDER PARTLY CLOUDY SKIES.

SUN AND SUN NIGHT...AN UPPER LEVEL LOW WILL MOVE OVER THE EASTERN
GULF COAST STATES AS A BACKDOOR FRONT SLIDES DOWN THE SE ATLANTIC
SEABOARD COAST AND OVER SE GA AND N FL DURING THE AFTN AND EVENING.
THESE FEATURES COMBINED WITH THE SEA BREEZES WILL INITIATE STORMS
DURING BY AFTN. MODERATE TO HIGH SFC BASED INSTABILITY IN CONCERT
WITH COLD TEMPS ALOFT FROM THE PASSING UPPER LEVEL VORTEX WILL
INCREASE THE THREAT OF LARGE HAIL AND STRONG DOWN BURSTS IN RESULTANT
STORMS. SPC HAS BOTH SE GA AND NE FL IN A SLIGHT RISK FOR SVR STORMS
SUN. PRECIP WILL DECREASE SUN EVENING WITH LOSS OF DAYTIME
HEATING...ALTHOUGH THE SFC FRONT WILL LINGER AND KEEP A LOW CHANCE OF
SHOWERS AND ISOLD STRONG STORMS OVER THE AREA SUN NIGHT.

MON THE SFC FRONT COMBINED WITH THE SA BREEZES WILL INITIATE
SCATTERED TO NUMEROUS SHOWERS AND TSTMS OVER THE AREA ONCE AGAIN
WITH A FOCUS FOR CONVECTION TOWARD THE I-75 CORRIDOR IN THE AFTN. A
FEW STRONG STORMS POSSIBLE ESP ACROSS N FL WHERE COLD UPPER LEVEL
TEMPS WILL LINGER IN THE WAKE OF THE PASSING UPPER LEVEL LOW THAT
WILL BE MOVING OFFSHORE OF THE CENTRAL FL EAST COAST.

.LONG TERM...AN UNSETTLED WEATHER PATTERN EXPECTED WITH THE
POTENTIAL FOR MUCH NEEDED RAINFALL DUE TO STALLING FRONTS OVER THE
REGION AND MEAN TROUGHING DOMINATING THE EASTERN CONUS.

MON NIGHT INTO TUE MODELS SUGGEST A COASTAL TROUGH/COASTAL LOW
SCENARIO WHICH COULD BRING BANDS OF LOCALLY HEAVY RAINFALL TO SOME
LOCATIONS MON NIGHT INTO TUE. TUE AFTN THE TROUGH WILL BREAK DOWN
AND INTERACT WITH THE WEST COAST SEA BREEZE INLAND...WITH SCATTERED
SHOWERS AND AFTN TS POSSIBLE. TUE NIGHT THE FRONT ACROSS OUR INLAND
ZONES BEGINS TO MORPH INTO A WARM FRONT IN ADVANCE OF AN APPROACHING
FRONTAL SYSTEM...AND BEGINS TO LIFT NNE OF S GA...WHICH WOULD
CONTINUE A LOW CHANCE OF SHOWER/TS ACTIVITY OVERNIGHT.

ELEVATED PRECIP CHANCES CONTINUE WED & THU AS UPPER TROUGHING
DEEPENS OVER THE GREAT LAKES WITH A SFC COLD FRONT MOVING TOWARD THE
ATLANTIC SEABOARD. MEAN WSW FLOW WILL BRING SHOWERS AND STORMS
INLAND FROM THE GULF DURING THE MORNING...WITH MORE CONVECTIVE
CONVERGE INLAND AND NEAR THE ATLANTIC COAST DURING THE
AFTNS/EVENINGS.

UPPER TROUGHING PASSES DOWNSTREAM OF THE ATLANTIC SEABOARD THU NIGHT
WITH SURFACE TROUGHING LIKELY STALLING ACROSS S GA OR N FL. THIS
SCENARIO COULD BRING ANOTHER ROUND OF MUCH NEEDED RAINS TO THE
AREA...WITH BREEZY ONSHORE FLOW FRI AND SAT. TEMPS WILL COOL THU-SAT
WITH HIGHS IN THE LOW 80S INLAND TO MID/UPPER 70S TOWARD THE
ATLANTIC COAST. MINS WILL FALL INTO THE LOW/MID 50S INLAND...LOW 60S
COAST.

&&

.AVIATION...PATCHY EARLY MORNING FOG POSSIBLE AT NE FL TAF SITES
ESPECIALLY AT FOG PRONE VQQ. MVFR VSBYS WITH TEMPO IFR VSBYS
POSSIBLE TIL AROUND 12Z. VFR OTHERWISE.

&&

.MARINE...SW WINDS WILL SHIFT TO THE NE SUNDAY NIGHT AS A BACK DOOR
COLD FRONT WITH SHOWERS AND THUNDERSTORMS SINK SOUTH INTO THE AREA.
SEAS WILL INCREASE MONDAY AND TUESDAY WITH SCEC CONDITIONS POSSIBLE
MAINLY OFFSHORE. FRONT WILL STALL AND MOVE BACK NORTH TUESDAY NIGHT
WITH AN OFFSHORE FLOW RETURNING ON WEDNESDAY.

RIP CURRENTS: LOW RISK TODAY AND SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  92  67  90  66 /  20  20  60  60
SSI  84  72  82  71 /  10  10  50  50
JAX  91  68  89  68 /  10  10  50  50
SGJ  86  69  85  69 /  10  10  40  50
GNV  91  66  90  67 /  10  10  40  40
OCF  91  66  90  67 /  10  10  20  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ENYEDI/ZIBURA
Hazardous weather outlook, May 5, 5:07 AM EST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
607 AM EDT SAT MAY 5 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-061106-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
607 AM EDT SAT MAY 5 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

...SLIGHT RISK OF SEVERE STORMS ON SUNDAY...

.DAY ONE...TODAY AND TONIGHT...

ISOLATED THUNDERSTORMS WILL BE POSSIBLE NEAR THE ALTAMAHA RIVER BASIN
FROM HAZELHURST TO EVERETT LATE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY...

NUMEROUS TO SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY AND SUNDAY
NIGHT AS A SURFACE FRONT AND UPPER LEVEL DISTURBANCE IMPACT SOUTHEAST
GEORGIA AND NORTHEAST FLORIDA. SOME STORMS MAY BECOME SEVERE...AND
WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND STRONG WIND GUSTS.

SOME STORMS COULD BE LOCALLY STRONG MONDAY THROUGH THURSDAY...MAINLY
DURING THE AFTERNOON AND EVENING. GUSTY WINDS WILL BE THE MAIN
CONVECTIVE HAZARD...AS WELL AS LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED ON SUNDAY AND SUNDAY NIGHT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ENYEDI

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Marion

When
May 5, 11:21 AM EST
Where
Marion forecast zone
Reported by
Park/Forest Service

A wildfire near Moss Bluff increased from 25 acres to 205 acres.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2012Every state in 2012This day in weather historyWarnings in Florida, May 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 380702.